Grid Adaption Based on Modified Anisotropic Diffusion Equations Formulated in the Parametric Domain

Research output: Contribution to journalArticleAcademic

22 Citations (Scopus)
98 Downloads (Pure)

Abstract

A new grid-adaption algorithm for problems in computational fluid dynamics is presented. The basic equations are derived from a variational problem formulated in the parametric domain of the mapping that defines the existing grid. Modification of the basic equations provides desirable properties in boundary layers. The resulting modified anisotropic diffusion equations are solved for the computational coordinates as functions of the parametric coordinates and these functions are numerically inverted. Numerical examples show that the algorithm is robust, that shocks and boundary layers are well-resolved on the adapted grid, and that the flow solution becomes a globally smooth function of the computational coordinates.
Original languageUndefined
Pages (from-to)169-183
JournalJournal of computational physics
Volume115
Issue number1
DOIs
Publication statusPublished - 1994

Keywords

  • IR-58055

Cite this